Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 103, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2016, 7:52 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 7:52 PM EDT (23:52 UTC)
- Expired
- Jun 5, 2016, 8:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:53 PM EDT | TSTM WND DMG | 2 S Laurel Hill, NC | TREES DOWN ON OLD STAGE ROAD NEAR HWY 79. TIME ESTIMATED BY RADAR. |
| Jun 5, 7:55 PM EDT | TSTM WND DMG | East Laurinburg, NC | TREES DOWN IN EAST LAURINBURG. TIME ESTIMATED VIA RADAR. |
| Jun 5, 7:58 PM EDT | TSTM WND DMG | 3 Sse Wagram, NC | TREES DOWN ON RIVERTON ROAD SOUTH OF WAGRAM. TIME ESTIMATED VIA RADAR. |
| Jun 5, 8:06 PM EDT | TSTM WND DMG | 1 Ne Wagram, NC | TREES DOWN NEAR THE SCOTLAND/HOKE COUNTY BORDER. |
| Jun 5, 8:15 PM EDT | TSTM WND DMG | 4 Ne Silver City, NC | NUMEROUS TREES DOWN NORTH OF HWY 401. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
837
WUUS52 KRAH 052352
SVRRAH
NCC093-165-060045-
/O.NEW.KRAH.SV.W.0103.160605T2352Z-160606T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
752 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOKE COUNTY IN CENTRAL NORTH CAROLINA...
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 752 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAURINBURG...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAURINBURG...RAEFORD...MAXTON...ANTIOCH...WAGRAM...EAST LAURINBURG...
ROCKFISH...BOWMORE...SILVER CITY AND LAUREL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3481 7963 3520 7922 3519 7918 3517 7914
3518 7913 3517 7913 3517 7910 3513 7911
3509 7909 3504 7909 3499 7905 3495 7904
3483 7919 3484 7935 3482 7936 3477 7933
3465 7944
TIME...MOT...LOC 2352Z 237DEG 32KT 3483 7940
HAIL...<.75IN
WIND...60MPH
$$
VINCENT4 follow-up statements
613
WWUS52 KRAH 060001
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT SUN JUN 5 2016
NCC093-165-060045-
/O.CON.KRAH.SV.W.0103.000000T0000Z-160606T0045Z/
HOKE NC-SCOTLAND NC-
801 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR HOKE AND NORTHEASTERN SCOTLAND COUNTIES...
AT 800 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ANTIOCH...OR 9 MILES SOUTHWEST OF RAEFORD...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RAEFORD...ANTIOCH...WAGRAM...ROCKFISH...BOWMORE...SILVER CITY AND
SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3486 7946 3494 7949 3520 7922 3519 7918
3517 7914 3518 7913 3517 7913 3517 7910
3513 7911 3509 7909 3504 7909 3499 7905
3495 7904 3483 7919 3484 7935 3482 7936
3477 7933 3471 7940
TIME...MOT...LOC 0000Z 221DEG 28KT 3489 7934
HAIL...<.75IN
WIND...60MPH
$$
VINCENT658
WWUS52 KRAH 060011
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT SUN JUN 5 2016
NCC165-060020-
/O.CAN.KRAH.SV.W.0103.000000T0000Z-160606T0045Z/
SCOTLAND NC-
811 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
NORTHEAST INTO HOKE COUNTY...THEREFORE THE WARNING FOR SCOTLAND
COUNTY HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3484 7935 3486 7934 3494 7935 3497 7937
3501 7942 3520 7922 3519 7918 3517 7914
3518 7913 3517 7913 3517 7910 3513 7911
3509 7909 3504 7909 3499 7905 3495 7904
3483 7919
TIME...MOT...LOC 0010Z 237DEG 41KT 3494 7916
$$
NCC093-060045-
/O.CON.KRAH.SV.W.0103.000000T0000Z-160606T0045Z/
HOKE NC-
811 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR HOKE COUNTY...
AT 810 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAEFORD...MOVING
NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RAEFORD...ANTIOCH...ROCKFISH...SILVER CITY AND BOWMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3484 7935 3486 7934 3494 7935 3497 7937
3501 7942 3520 7922 3519 7918 3517 7914
3518 7913 3517 7913 3517 7910 3513 7911
3509 7909 3504 7909 3499 7905 3495 7904
3483 7919
TIME...MOT...LOC 0010Z 237DEG 41KT 3494 7916
HAIL...<.75IN
WIND...60MPH
$$
VINCENT022
WWUS52 KRAH 060029
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT SUN JUN 5 2016
NCC093-060045-
/O.CON.KRAH.SV.W.0103.000000T0000Z-160606T0045Z/
HOKE NC-
829 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR HOKE COUNTY...
AT 827 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH.
THIS STORM WAS LOCATED NEAR RAEFORD...MOVING NORTHEAST AT 25 MPH.
HAZARD...BRIEF WIND GUSTS AS HIGH AS 60 MPH.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RAEFORD...ANTIOCH...ROCKFISH AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3488 7922 3493 7926 3496 7929 3501 7932
3506 7937 3520 7922 3519 7918 3517 7914
3518 7913 3517 7913 3517 7910 3513 7911
3509 7909 3504 7909 3499 7905 3495 7904
3483 7919
TIME...MOT...LOC 0027Z 222DEG 22KT 3501 7917
HAIL...<.75IN
WIND...60MPH
$$
VINCENT157
WWUS52 KRAH 060044
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT SUN JUN 5 2016
NCC093-060053-
/O.EXP.KRAH.SV.W.0103.000000T0000Z-160606T0045Z/
HOKE NC-
844 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR HOKE COUNTY WILL EXPIRE AT 845
PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3488 7922 3493 7926 3496 7929 3501 7932
3506 7937 3520 7922 3519 7918 3517 7914
3518 7913 3517 7913 3517 7910 3513 7911
3509 7909 3504 7909 3499 7905 3495 7904
3483 7919
TIME...MOT...LOC 0040Z 237DEG 32KT 3501 7917
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM EDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 315 PM EDT Sun Jun 5 2016 .SYNOPSIS...Unsettled weather will continue into tonight as a cold front approaches the region from the west. This front will weaken and stall near the coast on Monday before an upper-level disturbance crossing the Appalachians pushes the boundary out to sea late Tuesday. High pressure will build into the region by midweek. && .NEAR TERM /through tonight/... As of 315 PM Sunday... Plentiful residual mid clouds especially in the NW has hampered heating a bit so far, but convection is finally getting going as we've just reached our convective temp across much of the area. Dynamics and the deep layer wind field will continue to strengthen steadily over the next several hours, as a mid level shortwave trough now over northern GA moves NE through western/central NC in conjunction with improving upper divergence within the right entrance region of the WV-PA-NY jet core. We should see convection become more numerous and organized with upscale growth as it progresses eastward out of the foothills and into the Piedmont over the next few hours. A second wave, an MCV, will brush across SE NC, likely bringing decent coverage over our SE sections as well this afternoon. Will continue the trend to likely and categorical pops over the next several hours as storms fill in over the area. The environment is getting increasingly supportive for strong to severe storms, particularly as the dynamic forcing for ascent arrives, as low level lapse rates climb to 7.0-8.0 C/km with 2000-3000 J/kg of MUCAPE, 1500-2500 J/kg of MLCAPE (highest east), and deep layer bulk shear rising to 30-40 kts (and expected to grow further). Mid level lapse rates remain somewhat poor, at or under 5.5 C/km, with some warming projected through the evening in the 600-500 mb layer, and this should temper the severe threat somewhat, particularly for hail, and the downdraft CAPE remains small as well. But still expect good coverage of strong to severe storms organized in lines or bowing segments with strong winds as the prime threat, with storms lasting through the evening before nightfall and convective overturning begin to lessen the coverage and intensity later tonight. Will top out pops as likely to categorical late afternoon through early evening, before lowering to low chance NW ranging to good chance or lingering likely showers and isolated storms over the SE overnight. Lows 67-74. -GIH && .SHORT TERM /Monday and Monday night/... As of 315 PM Sunday... The "cold" front is expected to still be to our west Mon, oriented along the central/southern Appalachians, with very little tangible cooling over our area, although slightly drier air should have worked into central NC with dewpoints dropping into the 60s over much of the Piedmont, and PW slipping to 1.5" or lower over northern and western NC. However, the risk of mainly afternoon/evening showers and storms will persist over the southeast half of the CWA and across eastern NC through Mon night, with this area still undergoing brisk low level moisture transport with PW holding near 2", and falling mid level heights with the eastward progression of the Midwest trough into the Northeast states while waves of weak DPVA cross the area. Also noteworthy late Mon night is the fate of what is now TD3, projected to move from the NE Gulf cross northern FL then northeastward over or just off the GA coast and perhaps SC coast through Mon night. This could begin to bring enhanced rainfall into the extreme SE CWA as we approach Tue morning, although uncertainty with track and speed is still high at this point, and the bulk of its effect should be SE of our area. Continued moist air aloft with WSW mid level flow favors skies remaining mostly cloudy SE of I-85 for much of the day and through Mon night, with the NW CWA seeing partly cloudy skies Mon followed by gradual clearing Mon night as the mid level flow steadily veers and flattens. Highs Mon in the mid-upper 80s, with copious cloud cover over the SE helping to hold down highs a bit. Lows Mon night should be in the 65-70 range except for 60-65 in the NW CWA where at least partial clearing and subsequent radiational cooling should take place. -GIH && .LONG TERM /Tuesday through Sunday/... As of 220 PM Sunday... To begin the day on Tuesday...what is now TD #3 is progged to be tracking along the SE coast. The tropical cyclone will quickly accelerate to the northeast throughout the day and into Tuesday night as it is swept up into an approaching shortwave trough. Given the expected track of the tropical cyclone...precip should remain confined to eastern portions of central NC. As the shortwave trough pushes across the region...any precip should come to an end late Tuesday afternoon/evening. The warm and fairly humid air will stick around until the shortwave trough sweeps through the area... therefore highs will generally in the mid/upper 80s on Tuesday. Some drier and slightly cooler air is expected Tuesday night as northwesterly flow ensues and lows should fall into the low/mid 60s. Then a couple days of dry conditions and below normal temps will occur Wednesday and Thursday as northerly flow persists on the back side of the departing trough. Highs should be in the low/mid 80s (maybe even a few upper 70s) and lows in the upper 50s/lower 60s. Then...the dry weather will continue but temps will moderate towards the end of the week and into the weekend as high pressure shifts offshore and heights rise as upper level ridging over the Midwest nudges eastward. Temps will return back to normal and even above normal into the weekend. && .AVIATION /18Z Sunday through Friday/... As of 155 PM Sunday... A period of a few hours of sub-VFR conditions (mostly MVFR), within numerous to widespread showers and storms, is likely at all central NC TAF sites between 19Z and 02Z today, with lingering MVFR cigs/vsbys in showers possible at FAY/RWI 02Z-06Z. Winds will be blustery today from the SW, sustained at 12-15 kts gusting to 18-23 kts. Winds will be stronger, erratic, and gusty in and near storms, and there is a good chance of a few strong to severe storms with gusts above 50 kts and large hail of 1.0-1.5" in diameter from mid afternoon through mid or late evening. Areas of MVFR clouds will be possible late tonight into Mon morning, but these should be mostly scattered. Otherwise, VFR conditions will dominate today into tonight, ahead of a weak cold front that will approach central NC from the NW later today and tonight, before weakening and stalling out over western and central NC through Mon morning. More MVFR conditions in showers and storms are possible Mon morning near FAY and perhaps RDU/RWI as well as deep moisture holds across southern and eastern NC. Looking beyond 18z Mon: The risk of sub-VFR conditions in showers and storms holds through Mon mainly at FAY, with a lesser chance and lower coverage at RDU/RWI. Morning MVFR or IFR fog is also possible Tue morning mainly at RDU/RWI/FAY. VFR conditions likely to hold at INT/GSO. The sub-VFR shower/storm chances may hold at FAY through Tue with TD3 expected to move to the NE off the SC/southern NC coastlines (see National Hurricane Center products for details). High pressure will then build in for Wed-Fri with dry weather and VFR conditions likely. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...KS NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...KRD AVIATION...Hartfield
Hazardous weather outlook, Jun 5, 3:53 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 353 PM EDT SUN JUN 5 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-061100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 353 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH. LARGE HAIL OF ONE AND A HALF INCH DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 5, 7:05 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 2 WSW BETHEL HILL 36.49N 78.92W
06/05/2016 PERSON NC TRAINED SPOTTER
AT LEAST 3 TREES DOWN. .
&&
NPLocal storm report, Jun 5, 7:42 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 4 ESE CONCORD 36.46N 78.99W
06/05/2016 PERSON NC TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN, INCLUDING ONE DOWN
ON A CAR. NO INJURIES. .
&&
NPSpecial weather statement, Jun 5, 7:44 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SUN JUN 5 2016
NCZ085-086-060045-
SCOTLAND NC-HOKE NC-
744 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND AND HOKE
COUNTIES UNTIL 845 PM EDT...
AT 744 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAURINBURG...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...RAEFORD...ANTIOCH...WAGRAM...GIBSON...EAST LAURINBURG...
ROCKFISH...BOWMORE...SILVER CITY AND LAUREL HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3479 7966 3519 7919 3517 7914 3518 7913
3517 7913 3517 7910 3513 7911 3509 7909
3504 7909 3497 7904 3493 7906 3483 7919
3484 7935 3482 7936 3478 7934 3463 7947
TIME...MOT...LOC 2344Z 227DEG 31KT 3478 7953
26Local storm report, Jun 5, 7:47 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST RDU INTERNATIONAL AIRPO 35.88N 78.79W
06/05/2016 M59 MPH WAKE NC ASOS
WET DOWNBURST AT RDU INTL AIRPORT KNOCKED DOWN SEVERAL
TREES WITH A SUSTAINED SOUTHWEST WIND OF 43 MPH GUSTING
TO 59 MPH.
&&
EVENT NUMBER RAH1600597
VINCENTSpecial weather statement, Jun 5, 7:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT SUN JUN 5 2016
NCZ008>011-026-060045-
WARREN NC-HALIFAX NC-VANCE NC-FRANKLIN NC-GRANVILLE NC-
749 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WARREN...
NORTHWESTERN HALIFAX...VANCE...NORTHERN FRANKLIN AND SOUTHEASTERN
GRANVILLE COUNTIES UNTIL 845 PM EDT...
AT 748 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRANKLINTON TO 6 MILES
SOUTHEAST OF KITTRELL TO NEAR LOUISBURG. MOVEMENT WAS NORTHEAST AT 45
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...LOUISBURG...WARRENTON...FRANKLINTON...
NORLINA...LITTLETON...KITTRELL...WELDON AND MIDDLEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
3648 7765 3645 7763 3643 7760 3610 7819
3609 7843 3610 7865 3654 7835 3654 7790
TIME...MOT...LOC 2348Z 229DEG 41KT 3614 7852 3614 7839 3615 7823
26Local storm report, Jun 5, 7:52 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
752 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 4 ESE KERR LAKE 36.51N 78.54W
06/05/2016 GRANVILLE NC 911 CALL CENTER
GRANVILLE COUNTY 911 REPORTS NUMEROUS TREES
DOWN ACROSS THE NORTHERN-MOST PART OF THE
COUNTY. .
&&
NPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:04 PM EDT | Special Weather Statement | RAH | Vance | 41 min |
| Jun 4, 8:44 PM EDT | Special Weather Statement | RAH | Forsyth | 31 min |
| Jun 4, 8:52 PM EDT | Special Weather Statement | RAH | Davidson | 38 min |
| Jun 4, 9:52 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Randolph | 53 min |
| Jun 4, 10:08 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 4, 10:37 PM EDT | Special Weather Statement | RAH | Person | 38 min |
| Jun 4, 11:09 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 66 min |
| Jun 4, 11:15 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Jun 5, 12:37 AM EDT | Special Weather Statement | RAH | Franklin, Vance, Wake, Warren | 38 min |
| Jun 5, 1:31 AM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash | 59 min |
| Jun 5, 4:16 PM EDT | Special Weather Statement | RAH | Cumberland | 29 min |
| Jun 5, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 50 min |
| Jun 5, 4:58 PM EDT | Special Weather Statement | RAH | Hoke, Richmond | 62 min |
| Jun 5, 5:02 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Jun 5, 5:08 PM EDT | Special Weather Statement | RAH | Sampson | 37 min |
| Jun 5, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Moore, Richmond, Scotland | 59 min |
| Jun 5, 6:07 PM EDT | Special Weather Statement | RAH | Lee | 53 min |
| Jun 5, 6:21 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 39 min |
| Jun 5, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance, Warren | 66 min |
| Jun 5, 7:44 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 61 min |
| Jun 5, 7:49 PM EDT | Special Weather Statement | RAH | Vance, Warren | 56 min |
| Jun 5, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Vance, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.